Alert archive / Nevada / Wind Advisories in 2025
Wind Advisory 2, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 4, 2025, 2:03 AM PST for 6 counties in Nevada. It took effect at Feb 4, 2025, 9:00 AM PST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2025, 2:03 AM PST (10:03 UTC)
- In effect from
- Feb 4, 2025, 9:00 AM PST
- Expired
- Feb 5, 2025, 1:00 PM PST
- In force
- 28 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4146 m above ground
- 0-6 km bulk shear
- 110 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
641 WWUS75 KLKN 041003 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 203 AM PST Tue Feb 4 2025 NVZ034-035-039-040-050000- /O.NEW.KLKN.WI.Y.0002.250204T1700Z-250205T1800Z/ Ruby Mountains and East Humboldt Range in Elko-White Pine-South Central Elko-Northwestern Nye- Including the cities of Ruth, Manhattan, Round Mountain, Ely, Lund, McGill, Ruby Lake, Oasis, Tonopah, Preston, Cherry Creek, and Ely Airport 203 AM PST Tue Feb 4 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 AM PST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Northwestern Nye Counties. * WHEN...From 9 AM this morning to 10 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ030-031-037-050000- /O.NEW.KLKN.WI.Y.0002.250205T0400Z-250205T1800Z/ Humboldt-Northern Elko-Southern Lander and Southern Eureka- Including the cities of Owyhee, Hickison Summit, Dufferena, Golconda, Diamond Valley, Charleston, Mountain City, Midas, Winnemucca, Grass Valley, Pinto Summit, Tuscarora, Eureka Airport, Eureka, Valmy, Jarbidge, Garden Pass, and Gibbs Ranch 203 AM PST Tue Feb 4 2025 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southern Lander and Southern Eureka, Northern Elko, and Humboldt Counties. * WHEN...From 8 PM this evening to 10 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 97
3 follow-up statements
179 WWUS75 KLKN 042302 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 302 PM PST Tue Feb 4 2025 NVZ034-035-039-040-050715- /O.CON.KLKN.WI.Y.0002.000000T0000Z-250205T1800Z/ Ruby Mountains and East Humboldt Range in Elko-White Pine-South Central Elko-Northwestern Nye- Including the cities of Manhattan, Round Mountain, Ely, Ely Airport, Lund, Preston, Oasis, Tonopah, Ruby Lake, Ruth, McGill, and Cherry Creek 302 PM PST Tue Feb 4 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Northwestern Nye Counties. * WHEN...Until 10 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ030-031-037-050715- /O.CON.KLKN.WI.Y.0002.250205T0400Z-250205T1800Z/ Humboldt-Northern Elko-Southern Lander and Southern Eureka- Including the cities of Jarbidge, Diamond Valley, Owyhee, Hickison Summit, Mountain City, Eureka Airport, Eureka, Dufferena, Tuscarora, Pinto Summit, Valmy, Grass Valley, Midas, Gibbs Ranch, Winnemucca, Golconda, Charleston, and Garden Pass 302 PM PST Tue Feb 4 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southern Lander and Southern Eureka, Northern Elko, and Humboldt Counties. * WHEN...From 8 PM this evening to 10 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 86
499 WWUS75 KLKN 051753 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 953 AM PST Wed Feb 5 2025 NVZ030-037-040-051900- /O.EXP.KLKN.WI.Y.0002.000000T0000Z-250205T1800Z/ Humboldt-Southern Lander and Southern Eureka-Northwestern Nye- Including the cities of Pinto Summit, Eureka, Round Mountain, Garden Pass, Tonopah, Golconda, Dufferena, Grass Valley, Eureka Airport, Manhattan, Winnemucca, Hickison Summit, Valmy, and Diamond Valley 953 AM PST Wed Feb 5 2025 $$ NVZ031-052100- /O.EXT.KLKN.WI.Y.0002.000000T0000Z-250205T2100Z/ Northern Elko- Including the cities of Tuscarora, Mountain City, Charleston, Owyhee, Jarbidge, Gibbs Ranch, and Midas 953 AM PST Wed Feb 5 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northern Elko County. * WHEN...Until 1 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ034-035-039-052100- /O.EXT.KLKN.WI.Y.0002.000000T0000Z-250205T2100Z/ Ruby Mountains and East Humboldt Range in Elko-White Pine-South Central Elko- Including the cities of Preston, McGill, Ruby Lake, Cherry Creek, Ely Airport, Lund, Oasis, Ruth, and Ely 953 AM PST Wed Feb 5 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...White Pine, Ruby Mountains and East Humboldt Range in Elko, and South Central Elko Counties. * WHEN...Until 1 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Bongard
292 WWUS75 KLKN 052042 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1242 PM PST Wed Feb 5 2025 NVZ031-034-035-039-052145- /O.EXP.KLKN.WI.Y.0002.000000T0000Z-250205T2100Z/ Northern Elko-Ruby Mountains and East Humboldt Range in Elko- White Pine-South Central Elko- Including the cities of Tuscarora, Preston, McGill, Ruby Lake, Cherry Creek, Mountain City, Charleston, Ely Airport, Lund, Owyhee, Jarbidge, Oasis, Gibbs Ranch, Ruth, Midas, and Ely 1242 PM PST Wed Feb 5 2025 ...WIND ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON... While gusty winds are expected for the rest of the afternoon, sustained winds and wind gusts have fallen below advisory criteria. The High Wind Advisory will be allowed to expire. $$ Bongard
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 3, 8:13 PM PST, 5 hours 50 minutes earlier.
Area forecast discussion, Feb 3, 8:13 PM PST, 5 hours 50 minutes before
Area Forecast Discussion National Weather Service Elko NV 813 PM PST Mon Feb 3 2025 .SYNOPSIS...Isolated rain showers are expected mainly across north-central Nevada tonight with breezy winds continuing. Overnight lows will once again be warm with readings in the 30s and 40s. Another warm day is on tap with one more round of breezy to windy conditions. Look for a cold front to move through Tuesday night and Wednesday, bringing in much cooler temperatures Wednesday with increasing chances of rain and snow showers. Active weather continues through the week with gradually cooling temperatures in the 40s with lows back down in the teens and 20s. && .UPDATE...Cancelled the Wind Advisory and allowed the Blowing Dust Advisory to expire at 8 PM. Winds have subsided below advisory levels, which will in turn allow dust to settle the rest of this evening. Motorists should however continue to use caution this evening as hazy skies persist, especially around the Battle Mountain area along I 80 where the visibility has only improved to around 1 and a half miles. No other changes in the forecast at this time. && .PREV DISCUSSION... /issued 243 PM PST Mon Feb 3 2025/ SYNOPSIS...Isolated rain showers are expected mainly across north-central Nevada tonight with breezy winds continuing. Overnight lows will once again be warm with readings in the 30s and 40s. Another warm day is on tap with one more round of breezy to windy conditions. Look for a cold front to move through Tuesday night and Wednesday, bringing in much cooler temperatures Wednesday with increasing chances of rain and snow showers. Active weather continues through the week with gradually cooling temperatures in the 40s with lows back down in the teens and 20s. SHORT TERM...Tonight through Tuesday night. The synoptic situation is depicting a strong closed upper level low across the Pacific Northwest states with a broad southwest flow over northern and central Nevada. Skies are partly to mostly cloudy at this time across northern and central Nevada. Strong winds have developed this afternoon with gusts to 50 mph, though some locally higher gusts of 55 mph have been seen. Afternoon highs have been quite warm for this time of year with readings in the 50s and 60s. For tonight, light rain showers will develop across Humboldt county and spread east and south during the early morning hours. Overnight lows will be on the warm side with readings in the mid 30s to low 40s. Winds will remain somewhat on the breezy side with gusts to 25 mph in spots. For Tuesday and Tuesday night, the aforementioned upper low will wobble across the east Pacific and just west of the Pacific Northwest states. It will be another breezy to windy day tomorrow afternoon with wind gust speeds to 35 mph. Highs will be in the mid 50s to lows 60s. Another round of light showers are expected to develop over north-central portions of the forecast area and move east. The showers are expected to become more widespread during the overnight as a cold front begins its march east during this time. Overnight lows will be in the 30s and 40s, though cooler readings in the 20s are expected in northwest Humboldt county due to the cold frontal passage. LONG TERM...Wednesday through next Monday A cold front will progress eastward across Northern and Central Nevada Wednesday. Precipitation should end Wednesday afternoon before snow levels drop to the valley floor. One inch or less of snow is expected over passes and summits in Northern and Central Nevada Wednesday. The next storm system will impact the service area Thursday afternoon through Friday evening. Snow levels will start at around 6,000 feet Thursday afternoon, before dropping to the valley floor Thursday night. The majority of precipitation associated with this storm system will fall Thursday night. Here are probabilities of one inch or more of snow for locations in Northern and Central Nevada Thursday night through Friday evening: Spring Creek - 75% Wells - 75% Owyhee - 70% Ely - 60% Austin - 50% Eureka - 45% Jackpot - 45% Elko - 25% Winnemucca - 25% Battle Mountain - 20% High temperatures across Northern and Central Nevada will remain above seasonal values each afternoon Wednesday through Friday. The weather will turn colder this weekend. By Sunday afternoon, maximum temperatures throughout Northern and Central Nevada will be around five degrees below normal for this time of year. High temperatures across Northern and Central Nevada will remain below seasonal values next Monday afternoon. AVIATION...VFR conditions will prevail at all terminal sites through at lest the next 24 hours. South to southwest wind gusts near 25 knots are expected at KWMC, KEKO, and KBAM until about 04z this evening. South wind gusts near 30 knots are anticipated at KTPH until about 12z Tuesday. Southeast to south wind gusts near 40 knots are expected at KELY until about 12z Tuesday. && .LKN Watches/Warnings/Advisories... None. && 96/96
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 4:16 PM PST | Blowing Dust Advisory | LKN | Eureka, Humboldt, Lander | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.